Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 28, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 18, 2001, 10:21 AM EDT for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 10:21 AM EDT (14:21 UTC)
- Expired
- Jul 18, 2001, 1:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 181427 FFWPBZ WVC093-181715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1021 AM EDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 115 PM EDT * AT 1021 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF HEAVY RAINFALL MOVING EASTWARD ACROSS TUCKER COUNTY...ROUGHLY ALONG A LINE FROM ST. GEORGE EASTWARD TO THE BLACKWATER FALLS STATE PARK AREA. RADAR ESTIMATES SHOW SOME AREAS ALONG THIS LINE HAVE ALREADY RECEIVED NEARLY TWO INCHES OF RAIN...WITH MORE PRECIPITATION MOVING INTO THE COUNTY FROM THE WEST. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:10 AM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 18, 4:10 AM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT WED JUL 18 2001 WILL MAKE LITTLE CHANGE TO PREVIOUS FORECAST. IT LOOKS GOOD. WEAK BOUNDARY STRETCHED ACROSS THE AREA COULD KICK OFF SOME SHOWERS TODAY. SCATTERED LIGHT SHOWERS WITH VERY WIDESPREAD THUNDERSTORMS ON THE RADAR AT THE MOMENT. PREVIOUS TEMPS LOOK GOOD. CAT FCSTID = 66 PIT 85 65 84 63 / 40 30 30 10 HLG 85 65 84 63 / 40 30 30 10 MGW 86 67 85 65 / 40 30 30 10 ZZV 86 67 85 65 / 40 30 30 10 PHD 85 65 84 63 / 40 30 30 10 FKL 82 62 80 60 / 30 30 30 10 DUJ 82 62 80 60 / 30 30 30 10 LBE 85 65 84 63 / 40 30 ,30 10 BTP 83 64 82 62 / 30 30 30 10 IDI 83 64 82 62 / 30 30 30 10 ODM 82 62 83 58 / 40 30 30 10 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.